Sign in to follow this  
Followers 0
Addled

Health issues 7ish months out

5 posts in this topic

Hello, i am 7ish months clean & still experiencing bad acid reflux, burping, gas, trouble digesting food, water retention, and bloating. I was hoping these probs would be gone by now but i guess it takes some time if you were a long-term user. Any thoughts especially from those who recovered from adderall-related health probs are welcome! 

Share this post


Link to post
Share on other sites

I had some weird stomach issues in the last months of using that got substantially worse after quitting in month 1-4... I do know lack of dopamine affects digestion, it is common in early parkinsons to have bad digestion, constipation etc. I think basically the digestive track slows down with lower dopamine levels. With time hopefully everything will normalize for you. Symptoms can last up to 1.5-2yrs in the meantime all you can do is treat your symptoms with diet, tums or whatever helps. 

Share this post


Link to post
Share on other sites

My acid reflux was pretty bad, especially at night when I was trying to sleep.  Those symptoms lasted nearly two years after quitting.  I made a permanent change in my diet - like avoiding the white foods like sugar, flour and milk.  Even now, I can't really enjoy those foods like I once did.  I used to use sugar as a sleep aid when I took adderall.  Just yesterday, a delicious cinnamon roll caused a reflux issue for me.  As long as I watch what I eat, I don't have reflux and the side benefit is a healthier body and less belly fat.  Regarding antacids or medication for treating the reflux, I think that is just a band-aid approach and the real solution is diet modification. 

Regarding the gas and bloating, I have seen that symptom a lot around here, but mostly from our female members in recovery.

Share this post


Link to post
Share on other sites

Yes always good to go to a doctor and rule things out.

I actually went and pushed to have every test, CT scan, endoscopy and colonoscopy and many blood tests. They really didn't find anything... All they came up with was if I am constipated eat more fiber and take MiraLAX, if I have acid issues take anti acids, probiotics recommended also. I did get them to agree that possibly stopping adderall has my system out of sync and potentially affecting the proper release of acids and digestive enzymes. 

My diet changes I believe helped a lot and with time has gotten a lot better. Some stomach symptoms can also be caused by stress as the withdrawal for me made me a bit paraniod and anxious. It is very common for stress to cause ulcers and other stomach problems.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0